This is my first post, great forum you have here! I've been searching all over for answers but have come up empty handed, so I figured I'd try this a shot to see if anybody here has had a similar experience.
A couple years ago, a friend of mine turned me on to Nitric Oxide supplements. Some people say they don't work, but man, they worked for me. The effects were immediate. Instantly, I was adding 2-3 reps on almost every set I did. Over time, my body started to improve as well. At age 37, I'm the most ripped I've ever been in my whole life and have become quite vascular as well. I've always been pretty lean, so I've always been somewhat vascular. But after a couple years on and off of Nitric Oxide, I've had lots of new veins started to appear that I've never noticed before.
Most of the veins I like. However, there is one that I HATE!! A month ago, I was driving to the gym and had my sunroof open. The sunlight was hitting my temple and bam, there it was. A vein was going down the entire length of my temple, like a wiggling worm. Over the next few weeks, this bothered me more and more, so I finally quit the supplements. My stack was Jack3d, Creatine 189 and GNC's NO supplement. I quit all of it. I expected my veins to gradually start to return to normal, but nothing has changed so far. Some of the veins on my body might be going down a bit (possibly because I'm trying to take some time off the gym as well), but the one in my temple is still there.
At rest in a cool room, you can barely see it. But as soon as I do anything to raise my body temp just a bit, boom, the vein pops out (see attached pic of me sitting in the sun the other day). Anyway, I've done a lot of research on this, and it doesn't seem very typical for "normal" people. By normal, I mean the rest of the world with normal levels of body fat, etc. As I walked around the mall yesterday, I couldn't help but look at everybody else's temples. Not one vein to be seen. My online searches revealed the following possible causes for your temple artery to become prominent:
• Weight Loss
This isn't for me, I've weighed the same for years now
I'm going through a divorce, so I'm sure that's not helping. But I've been pretty stressed with work for years now, so stress is nothing new to me.
Possible, as I am 37 now. But I would expect to aging to be more gradual. This vein came on very suddenly. In fact, I looked through a whole bunch of photos. I found one from just a couple months ago. It was hot, at the beach, all the conditions to cause the vein to freak out. But there's no vein. Not even a hint of it.
So that leads me to possible damage from the NO Supplements. After all, they all tout "get huge bulging veins" and that's exactly what I have. We all know that NO supplements are a powerful vasodilator. But now I'm worried that my temple vein has been dilated and is going to be permanently bugling. I have been freaking out (cause it's quite ugly on my face), and went to the doc to get my blood pressure checked. I'm 110/70, which is supposedly perfect. She said it was a cosmetic issue only and recommended I talk to a vascular specialist. Uhghg. My god. What have I done to myself???
The only photos I can find online that match mine are of old people suffering from Temporal Artesis, which is a very serious condition for old folk and something that I most definitely do not have. I've attached two photos. One from January, one from March. They are taken from different angles, but both show the same temple. As you can see, in January, I was totally fine. And now in March, I have a huge vein. WTF???
So my question to all of you... Do any of you that take NO supplements have this condition? Do any of you have this condition that don't take NO supplements? Do any of you know if this level of vasodilatation is permanent?
I'm going to make an appointment with a vein specialist, but figured I ask around the bodybuilding community to see if any of you had similar experiences on the past. Any insight would be greatly appreciated.
03-18-2012, 10:42 AM #1
Nitric Oxide - Bulging Temple Vein - Permanent?
03-18-2012, 10:47 AM #2
Someone may have a more in-depth take than this, but quite simply I don't think this is related to your supplementation. Nothing in these supplements would be "permanent" as the ingredients all have relatively short lives (no more than a day, max). Moreover, the science behind most common "NO boosting" ingredients is rather dubious. There is only one or maybe two things that boost nitric oxide and they are not contained in the supplements you listed. You were probably getting those great results because of the stimulants including in the supplements, and of course creatine has its own positive effects.
I don't know about this vein, it could be related to working out intensely. However, rest assured your supplements haven't harmed you.However beautiful the strategy, you should occasionally look at the results - Dr. John Berardi
03-18-2012, 11:10 AM #3
03-18-2012, 11:11 AM #4
03-18-2012, 11:58 AM #5
I'll let you know what the vascular specialist has to say...
03-18-2012, 12:14 PM #6
03-18-2012, 01:00 PM #7
- Join Date: Jul 2011
- Location: California, United States
- Posts: 3,652
- Rep Power: 13885
03-18-2012, 02:08 PM #8
03-18-2012, 02:15 PM #9Molecular Nutrition Director of Sales & Marketing
X-Factor/Arachidonic Acid -The Only Clinically Proven Plateau Breaker
Please PM me with any questions you may have!
03-18-2012, 02:27 PM #10
03-18-2012, 02:50 PM #11
03-18-2012, 03:03 PM #12
03-18-2012, 04:45 PM #13
03-18-2012, 04:48 PM #14
03-18-2012, 07:56 PM #15
05-06-2012, 02:06 PM #16
I am having similar experiances. I starting using kre alkalyn 6 months ago. Recently I noticed the buldging vein. At first whenever my heart rate went up. Now I can semi see it at rest, ready to bulge, if my heart rate increases. I stopped with the supplement after my sister asked me about the vein. My mother claims she noticed it in the fall around the time I started with the supplement. They are unware of the supplement connection and I am hoping it will go away now that I have stopped with the supplement. I am a 31 year old male, in decent shape. I do have variouse veins in my leg, which may indicate geberal poor circulation. I have recently lost some weight and I am balding both of which are contributing factors to the visiblity, however at the time my mother noticed the vein I had just started the supplement and had actually gained weight.
Please keep me up to date on your experiance either on this thread or at firstname.lastname@example.org
10-29-2012, 04:54 PM #17
cosmetic surgeon although it's not easy to find someone who does this for cosmetic purposes in US. Much more common procedure in UK and Canada for some reason. Please respond with your results (if any) at
resolving this problem.
10-29-2012, 04:57 PM #18
10-29-2012, 05:03 PM #19
10-30-2012, 01:50 PM #20
STA is ONLY visible at the anterior pinna is incorrect. More often, but certainly not always, is the temporal vein visible with the artery being "slightly deeper". This varies by individual, and can be differentiated by palpating the vasculature in question. If you can feel a throbbing or pulse, then it is the artery.
10-30-2012, 02:05 PM #21
10-30-2012, 02:23 PM #22
- Join Date: Feb 2003
- Location: Ephrata, Pennsylvania, United States
- Posts: 23,123
- Rep Power: 171529
I have those veins on both sides of my face (right above the temple region) and I personally think they look bad@ss. But I have been told from time to time that they "look weird". It's just from low bodyfat, constantly straining (lifting heavy) and thin skin.
I don't sweat that kind of stuff. I mean you are who you are. No one is perfect.
Head Gaspari Nutrition Representative
***For a limited time, buy 1 Gaspari Nutrition Precision Protein, 2 Lbs, in the flavor of your choice & get 1 50% OFF!
***For a limited time, buy 1 Gaspari Nutrition Precision Protein, 4 Lbs. in the flavor of your choice & get 1 Gaspari Nutrition HyperAmino, 30 Servings in the flavor of your choice 50% OFF!***
10-30-2012, 03:15 PM #23
- Join Date: Dec 2007
- Location: Kentucky, United States
- Age: 35
- Posts: 51
- Rep Power: 115
10-30-2012, 03:20 PM #24
10-30-2012, 06:10 PM #25
03-14-2016, 05:27 PM #26
03-14-2016, 05:56 PM #27